Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and jaundice
Jan 31, 2007

Because of baseline resistance to all NNRTI's and CD4 levels recently dipping below 350 I may have to start Norvir/Reyataz with Truvada soon.

I know there's a chance of benign jaundice with Reyataz.

1. Does it usually eventually go away?

2. Does having a low baseline bilirubin level help in not developing it?

3. The rest of my LFT's are also normal but I had Hep A many years ago. Does that mean I'm more likely to get jaundiced?

4. This may seem like a strange question but what can I say I am taking that is causing the jaundice besides an HIV med. I work in a medical environment where I need to keep my status under wraps for the time being.

I know there are other regimens that don't include Reyataz but this sounds like a good combo with only three pills once a day and seems to be well tolerated.

Thank you

Response from Dr. Henry

The rate of significant jaundice (Clinically noticeable) in patients treated with boosted atazanavir generally runs < 10%. It is reversible if atazanavir is stopped (often the PI would be switched to lopinavir or saquinavir or fosamprenavir or darunavir). I have had generally good experience with boosted atazanavir based regimens. KH



Previous
Do antiretroviral dugs cause AIDS?
Next
Liver Function Problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement